MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Case details were reviewed.A surgeon reported three manta incidents that occurred over a month ago.In the first case, following a tavr procedure, an 18f manta was unsuccessfully deployed for closure.The interventional cardiologist decided to perform a cutdown (3010252479-2025-00008).In the second case, following a tavr, an 18f manta was unsuccessfully deployed for closure.The interventional cardiologist decided to perform a cutdown (3010252479-2025-00009).In the third case, following a tavr procedure, an 18f manta was unsuccessfully deployed for closure.The interventional cardiologist decided to deploy a covered stent.Due to no further information being provided by the facility or any further response received regarding this complaint, the root cause of the delivery of the implant not being effective in creating hemostasis requiring a covered stent remains undeterminable.Risk documentation has been reviewed and this is a known risk of the device.The manta instructions for use (ifu) lists potential adverse events associated with the deployment of vascular closure devices that have been identified and include other access site complications leading to bleeding, possibly requiring surgical repair, and/or endovascular intervention.Potential adverse events associated with any large bore intervention, including the use of the manta vascular closure device, include but are not limited to late arterial bleeding.The ifu precautions if bleeding from the femoral access site persists after the use of the manta device, assess the situation.Based on the amount of bleeding, use manual or mechanical compression, application of balloon pressure, placement of a covered stent, and/or surgical repair to obtain hemostasis.
 
Event or Problem Description
It was reported that: "surgeon shared 3 cases which manta failed.2 cut down and one stent." associated complaints 3010252479-2025-00008, 3010252479-2025-00009.".
 
Event or Problem Description
It was reported that: "surgeon shared 3 cases which manta failed.2 cut down and one stent." associated complaints 3010252479-2025-00008, 3010252479-2025-00009 and 3010252479-2025-00010.".
 
Additional Manufacturer Narrative
(b)(4).Udi related data quality updates only.Section d.4.-unique identifier (udi)# corrected to (b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number: 73d2401021 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.There appears to be no product quality issue concerning manufacturing, documentation, or labelling.The der process will continue to monitor and investigate similar events-no risk evaluation is required as the actual severity does not exceed the expected severity per the risk documentation.

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21383233
Report Number3010252479-2025-00010
Device Sequence Number8705044
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240423(17)251023(10)73D2401021(21)
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Catalogue Number2115
Device Lot Number73D2401021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown